| Catalog Number |
0606150 |
| Medical Device Problem Codes |
Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Unraveled Material (1664); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a port placement procedure, the flexible guide inserted into the puncture needle allegedly bent downstream of the needle.It was further reported that the guide was allegedly impossible to be removed and was allegedly stretched like a spring.Reportedly, the whole unit had to be removed from the vein to repeat the procedure with a new device.The procedure was completed using another device.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one j-tip guidewire loaded into a guidewire straightener and one introducer needle was received for evaluation.Visual, microscopic evaluation were performed.The guidewire was noted to be uncoiled and stretched throughout.The round core wire was noted to be protruding the coils of the guidewire.The flat core wire was noted to have a complete break and was visible in the uncoiled portion of the guidewire returned.Three electronic photos were provided for review.The photo shows the guidewire deformation.Therefore, the investigation is confirmed for the reported deformation and stretched and identified fracture, material separation and unraveled issues.However, the investigation is inconclusive for the reported difficult to remove issue as the functional testing was unable to be performed due to the condition of the sample and as the exact circumstance at the time of the event reported was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2028), g3, h6(device).H11: h6(method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.